Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Jackson, KY

May 1, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 5:17 PM EDT for 4 counties in Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 5:17 PM EDT (21:17 UTC)
Expired
May 1, 2016, 5:45 PM EDT
In force
28 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

820 
WUUS53 KJKL 012117
SVRJKL
KYC011-165-173-197-012145-
/O.NEW.KJKL.SV.W.0023.160501T2117Z-160501T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 545 PM EDT

* AT 517 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTBEND...OR
  10 MILES WEST OF STANTON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STANTON...JEFFERSONVILLE...CAMARGO...CLAY CITY...CAMPSITES IN THE
  INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...LEVEE...LOWER
  SPENCER...BEAN...BOWEN...TABOR...ROTHWELL...HAYSTACK...WALKERS CROSSING...
  HOPE...POWELL VALLEY...VIRDEN...LUCKY STOP...CEDAR GROVES...COONS
  STATION AND OGGS STATION.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 28.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3807 8370 3783 8363 3783 8397 3785 8396
      3784 8398 3785 8399 3784 8400 3787 8403
      3787 8402 3790 8399 3792 8399 3793 8397
      3802 8401
TIME...MOT...LOC 2117Z 261DEG 29KT 3790 8404 

HAIL...1.00IN
WIND...60MPH
 
$$

JMW
1 follow-up statement
926 
WWUS53 KJKL 012137
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT SUN MAY 1 2016

KYC011-165-173-197-012147-
/O.EXP.KJKL.SV.W.0023.000000T0000Z-160501T2145Z/
MONTGOMERY KY-MENIFEE KY-POWELL KY-BATH KY-
537 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...WESTERN
MENIFEE...NORTHERN POWELL AND SOUTH CENTRAL BATH COUNTIES WILL EXPIRE
AT 545 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL KENTUCKY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3807 8370 3783 8363 3783 8397 3785 8396
      3784 8398 3785 8399 3784 8400 3787 8403
      3787 8402 3790 8399 3792 8399 3793 8397
      3802 8401
TIME...MOT...LOC 2135Z 261DEG 29KT 3790 8404 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:57 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 1, 3:57 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SUN MAY 1 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 354 PM EDT SUN MAY 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE
WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER
ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU
FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE
AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS
ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY
ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE
EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO
EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT.

HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH
WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS
SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER
ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED
ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE
MENTIONED THIS IN THE HWO AS WELL.

HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER
SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP
THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS
EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE
ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO
MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF
RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE
MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING
FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY
THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 357 PM EDT SUN MAY 1 2016

FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE
PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO
VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS
LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND
COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING
LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY
INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW
WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL
LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE
UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE
FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW
SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS
ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND.
THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE
HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS
EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION
SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S
BY SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 133 PM EDT SUN MAY 1 2016

SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS
AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL
CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY
SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN
VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE
SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME
FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF
SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT
THROUGH TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...DJ
AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 4:19 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SUN MAY 1 2016

KYZ044-050>052-058>060-068-069-104-106>115-119-120-022330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
419 PM EDT SUN MAY 1 2016

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

KYZ079-080-083>088-116>118-022330-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
MANCHESTER...HYDEN...JENKINS...WHITESBURG
419 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

HAL/SHALLENBERGER

In the hours before

Special weather statement, May 1, 3:16 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT SUN MAY 1 2016

KYZ106>109-011945-
WOLFE-MORGAN-JOHNSON-MAGOFFIN-
316 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...JOHNSON...
MAGOFFIN...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 10 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...BROWNLOW...HAGER...PERLIE...BETHANNA...CUTUNO...
ELSIE...BALLOT...HOLLIDAY...EPSON...KERNIE...SELLARS...FLAT FORK...BURNING
FORK...CANNEL CITY...CONLEY...BLOOMINGTON...STRINGTOWN AND LICKSBURG.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 58
AND 76.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3769 8294 3772 8336 3779 8336 3786 8292
TIME...MOT...LOC 1916Z 265DEG 20KT 3776 8329

JMW
Special weather statement, May 1, 3:41 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT SUN MAY 1 2016

KYZ044-052-012015-
ROWAN-FLEMING-
341 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER GODDARD...OR 7 MILES
SOUTHEAST OF FLEMINGSBURG...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POPLAR PLAINS...PLUMMERS LANDING...HILLSBORO...MUSES MILLS AND GODDARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3842 8353 3841 8352 3841 8351 3840 8350
      3840 8348 3838 8345 3840 8341 3835 8337
      3833 8336 3829 8367 3836 8374 3842 8356
TIME...MOT...LOC 1940Z 249DEG 15KT 3835 8364

JMW
Special weather statement, May 1, 3:55 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT SUN MAY 1 2016

KYZ107-109-110-012030-
FLOYD-JOHNSON-MAGOFFIN-
355 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...JOHNSON...MAGOFFIN...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS OVER STRINGTOWN...OR OVER
SALYERSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SALYERSVILLE...MASON...BROWNLOW...RICEVILLE...SWAMP BRANCH...
STAFFORDSVILLE...PERLIE...DOBSON...FALCON...OIL SPRINGS...BALLOT...
MASHFORK...BURNING FORK...CONLEY...FITZ...STRINGTOWN...LICKSBURG...COLLISTA
AND BONANZA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 73 AND 76.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 3 AND 8.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 8311 3780 8311 3785 8281 3768 8280
TIME...MOT...LOC 1955Z 269DEG 25KT 3776 8306

JMW
Special weather statement, May 1, 4:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT SUN MAY 1 2016

KYZ044-052-012030-
ROWAN-FLEMING-
413 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTZ...OR 12 MILES
NORTH OF MOREHEAD...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALTZ.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3840 8348 3838 8345 3840 8341 3839 8340
      3837 8339 3835 8337 3832 8336 3832 8334
      3831 8334 3831 8350 3841 8352
TIME...MOT...LOC 2013Z 262DEG 25KT 3836 8342

DJ
Local storm report, May 1, 4:28 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 E SALYERSVILLE        37.75N 83.05W
05/01/2016  E1.00 INCH       MAGOFFIN           KY   BROADCAST MEDIA

&&

SHALLENBERGER
Local storm report, May 1, 4:43 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 N PRESTONSBURG        37.70N 82.77W
05/01/2016  E0.50 INCH       FLOYD              KY   TRAINED SPOTTER

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:55 PM EDTSpecial Weather StatementJKLLaurel65 min
May 1, 2:24 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne36 min
May 1, 2:59 AM EDTSpecial Weather StatementJKLPulaski31 min
May 1, 3:20 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more3 hr
May 1, 4:17 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more3 hr
May 1, 4:23 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley3 hr
May 1, 4:30 AM EDTFlash Flood WarningJKLBreathitt, Clay, Owsley, Perry3 hr
May 1, 5:27 AM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 1, 6:09 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
May 1, 7:05 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Whitley3 hr
May 1, 7:18 AM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
May 1, 7:23 AM EDTAreal Flood WarningJKLBreathitt, Clay, Owsley, Perry6 hr
May 1, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Martin, Pike5 hr
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLClay4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLOwsley4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLLee4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 1, 12:07 PM EDTRiver Flood AdvisoryJKLMagoffin7 hr
May 1, 2:15 PM EDTRiver Flood AdvisoryJKLBreathitt4 days
May 1, 3:01 PM EDTSpecial Weather StatementJKLElliott29 min
May 1, 3:16 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningJKLElliott27 min
May 1, 3:36 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin24 min
May 1, 3:41 PM EDTSpecial Weather StatementJKLFleming34 min
May 1, 3:50 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan25 min
May 1, 3:55 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 1, 3:59 PM EDTSevere Thunderstorm WarningJKLFleming31 min
May 1, 4:04 PM EDTRiver Flood WarningJKLOwsley18 hr
May 1, 4:04 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin26 min
May 1, 4:13 PM EDTSpecial Weather StatementJKLRowan17 min
May 1, 4:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 5:06 PM EDTRiver Flood WarningJKLLee30 hr
May 1, 5:06 PM EDTRiver Flood WarningJKLEstill59 hr
May 1, 5:26 PM EDTSevere Thunderstorm WarningJKLMartin, Pike16 min
May 1, 5:28 PM EDTSpecial Weather StatementJKLBath, Montgomery32 min
May 1, 5:31 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 5:35 PM EDTSpecial Weather StatementJKLMenifee, Powell25 min
May 1, 5:40 PM EDTSpecial Weather StatementJKLWolfe35 min
May 1, 5:54 PM EDTSpecial Weather StatementJKLElliott, Rowan36 min
May 1, 5:55 PM EDTSpecial Weather StatementJKLFloyd35 min
May 1, 5:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 6:06 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 22 more6 hr
May 1, 6:08 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe37 min
May 1, 6:11 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
May 1, 6:14 PM EDTSpecial Weather StatementJKLPerry31 min
May 1, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
May 1, 6:26 PM EDTSpecial Weather StatementJKLFloyd34 min
May 1, 6:28 PM EDTSpecial Weather StatementJKLMagoffin32 min
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:45 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan30 min
May 1, 6:47 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
May 1, 6:57 PM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
May 1, 7:03 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin27 min
May 1, 7:22 PM EDTSevere Thunderstorm WarningJKLPike23 min
May 1, 7:24 PM EDTSpecial Weather StatementJKLMartin36 min
May 1, 7:34 PM EDTSpecial Weather StatementJKLKnott26 min
May 1, 7:36 PM EDTSpecial Weather StatementJKLWolfe24 min
May 1, 7:39 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Magoffin, Pike6 hr
May 1, 7:39 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike36 min
May 1, 7:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 7:59 PM EDTSpecial Weather StatementJKLPike31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.